Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Are green bowel movements symptoms of pneumonia in children ?

my child has pneumonia , she is having green bowel this normal
Asked On : Mon, 12 Mar 2012
Answers:  1 Views:  425
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

Thanks for posting your query.

There could be many reasons for green stools in children. One of the reasons is ill health causing digestive problems.

If food moves through the digestive tract rapidly, the digestive enzymes would not have had a chance to act and hence the stools could be green.

In your child's case she is probably on antibiotics to treat the pneumonia. Some of these medicines can cause diarrhea and green stools.

If the number of bowel movements increase above three per day, please contact your pediatrician who can assess her so as to prevent dehydration.

If the bowel movements are associated with pain then she must be investigated for a gastro intestinal infection as well.

Answered: Mon, 12 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor